MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 48 TWO-HOLES

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL 48 TWO-HOLES
Catalog Number 01.32.148DH
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regualtory affairs department on (b)(6) 2020: lot 1900178: 130 items manufactured and released on 10-may-2019.Expiration date: 2024-04-30.No anomalies found related to the problem.To date, 117 items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs manager: 9 months after cementless total hip arthroplasty in a (b)(6) year old woman, the position of the acetabular cup appears to be inadequate.This position may be due to a postoperative migration but this cannot be confirmed on the basis of the single pre-revision x-ray provided.Bone formation is visible on the explanted cup.The cause of this event cannot be determined.Preliminary investigation performed by r&d project manager: from the received photo it is not possible to determine any root cause related to the event, but it seems that the event was not caused by any implant defect.
 
Event or Problem Description
The surgeon revised the cup, ball head, and liner due to the mobilization which caused the malpositioning of the cup after 9 months from the primary surgery.During the primary surgery the cup was in the correct position.

Brand Name
CUP: MPACT ACETABULAR SHELL 48 TWO-HOLES
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10224640
Report Number3005180920-2020-00382
Device Sequence Number18966812
Product Code LPH
UDI-Device Identifier07630040720250
UDI-Public07630040720250
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number01.32.148DH
Device Lot Number1900178
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight113